I've been on the combined pill for 6 years with no problems. Last month after my period I realised I had ran out of tablets. So I've been waiting for my period to start this month so I can restart taking the pill, but I'm now late, I have been experiencing a few cramps and back ache for the last few days. My partner and i have used condoms during this time.Is this normal after coming off the pill? Is there a chance I could be pregnant?
If you have been taking the pills regularly and have used protection during intercourse during the time you were out of pills then possibility of pregnancy is almost nil.After coming off the pills it is usual to have irregular periods and unpredicatble cycles.Some woman may take months for the cycle to be regularised.Consider using protection as pregnancy chances are present.
Periods may start within a week or so.Be relaxed and avoid stress as it can delay the periods.
"Ask a Doctor" questions are answered by certified physicians and other medical professionals.
For more information about experts participating in the "Ask a Doctor" Network, please visit our
medical experts page.
You may also visit our Birth Control , for moderated patient to patient support and information.
The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician.
Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.